OSA's Digital Library

Journal of the Optical Society of America B

Journal of the Optical Society of America B

| OPTICAL PHYSICS

  • Vol. 17, Iss. 12 — Dec. 1, 2000
  • pp: 2018–2025

Quadratic solitons resulting from double-resonance wave mixing

Isaac Towers, Alexander V. Buryak, Rowland A. Sammut, and Boris A. Malomed  »View Author Affiliations


JOSA B, Vol. 17, Issue 12, pp. 2018-2025 (2000)
http://dx.doi.org/10.1364/JOSAB.17.002018


View Full Text Article

Enhanced HTML    Acrobat PDF (216 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

The existence and stability of three-wave solitons, both (1+1) and (2+1) dimensional, that result from a double-resonance (type I plus type II) parametric interaction in a purely quadratic nonlinear medium are investigated. We demonstrate the existence of a family of stable solitons for a broad parameter range in the double-resonance model. Further, these solitons exhibit multistability, a property that is potentially useful for optical switching applications. We introduce a way to measure the quality of multistability and use this measure to compare the double-resonance model with single-resonance models in χ(2) media. We also discuss the modulational instability of the double-resonance system and present physical estimates of the power required for soliton generation.

© 2000 Optical Society of America

OCIS Codes
(190.4410) Nonlinear optics : Nonlinear optics, parametric processes
(190.5530) Nonlinear optics : Pulse propagation and temporal solitons

Citation
Isaac Towers, Alexander V. Buryak, Rowland A. Sammut, and Boris A. Malomed, "Quadratic solitons resulting from double-resonance wave mixing," J. Opt. Soc. Am. B 17, 2018-2025 (2000)
http://www.opticsinfobase.org/josab/abstract.cfm?URI=josab-17-12-2018

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited